North Carolina, 2025

Damaging Winds in North Carolina, June 26, 2025

June 26, 2025 · NWS RAH · 6 events in 3 counties and zones

Isolated to scattered showers and storms developed across portions of the Piedmont in the late afternoon and evening hours. The storms were not widespread, but several reports of tree damage were observed due to a few severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Isolated to scattered showers and storms developed across portions of the Piedmont in the late afternoon and evening hours. The storms were not widespread, but several reports of tree damage were observed due to a few severe storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 26, 1:40 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
240 PM EDT Thu Jun 26 2025

.SYNOPSIS...
A strong ridge of high pressure will extend over the Mid Atlantic
through the rest of the week, then slowly shift offshore toward
Bermuda over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM Thursday...

* A Heat Advisory is in effect from 11 AM to 8 PM today.

* There is a Marginal Risk (level 1 of 5) for severe thunderstorms
  and a Marginal Risk (level 1 of 4) for excessive rainfall across
  central NC this afternoon and evening.

Clear and sunny skies to start the day will for unimpeded daytime
heating. Combined with lower/mid 70s BL dewpoints, this will support
strong and robust destabilization across the region.

Initial convective development will likely be tied to to terrain
induced differential heating and weak convergence along a lee-side
sfc trough across western NC. As storms evolve, cold-pool driven
outflow boundaries will become the primary mechanism for additional
storm development and organization.

While shear remains weak, the presence of high D-CAPE values (1200-
1700 J/KG) will foster a favorable environment for locally damaging
wind gusts with the strongest storms.

In addition to the severe storm threat, dangerous heat will persist
with afternoon heat indices climbing into the lower to mid 100s,
posing heat related risks, especially for those spending extended
time outdoors.

Previous discussion:

Lingering showers will continue to abate over the next hour or two.
Aloft, high pressure will continue ridging across the mid-Atlantic,
while a weak area of low pressure slowly drifts nwd across FL
through tonight. Weak perturbations around the low in the mid-level
flow this aft/eve could help kick off showers and storms, especially
along residual surface boundaries, with greatest coverage over the
wrn Piedmont. There should be plenty of instability, with SBCAPE
around 2500-3000 J/Kg, but relatively weak shear (less than 20 kts).
PWATs of 1.7 to 1.9 inches are also expected. An isolated strong
wind gusts and localized heavy rainfall will be the primary threats
with the storms. Convection should taper off with loss of heating.
As for temperatures, earlier convection has helped knock
temperatures down, with generally low to mid 70s across the area.
Max low-level thicknesses this evening should be slightly lower than
previous days, but still 1435-1440 meters. That and the slightly
lower starting point should result in highs near-slightly lower than
Wed, mainly in the mid 90s. However, dewpoints also in the low to
mid 70s will again result in heat index values of 100 to 106. Will
continue with the Heat Advisory, though the best chance for heat
indices of 105 or greater will be from the Triangle area east. Lows
tonight should be in the low to mid 70s, lowest west where better
coverage of convection is expected.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 320 AM Thursday...

* Chance of storms once again, mainly across the N and W, with temps
  remaining just above normal.

The mid-upper low near the FL/GA border early Fri will continue a
NNW drift over GA through Fri night, while at the surface, weak lee
troughing holds over the Piedmont. We'll continue to see weak
vorticity tracking through the NE side of the low over SC into W NC,
along with shots of upper divergence maxima within the southeasterly
upper jet exit region, within an area of near 2" PW. There may be
some areas of convective debris mid cloudiness and patchy low clouds
to start the day, but overall expect a period of decent heating to
facilitate convective initiation, under the influence of weak
dynamically-induced lift, particularly in areas of differential
heating. The mid level SSE flow between the GA low and anticyclone
centered off the Carolina coast will remain weak, as will the winds
throughout the column, resulting in poor bulk shear. But despite
this, with what is expected to be a period of moderate SBCAPE Fri
afternoon and decent low and mid level lapse rates across the W
Carolinas, we should see scattered (numerous in our NW) storms
develop in the afternoon, primarily slow-moving or meandering storm
clusters with the potential for strong wind gusts. Convection should
diminish gradually overnight with nocturnal low level stabilization.
Expect highs of 88-95, followed by lows in the low-mid 70s under
partly cloudy skies. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 240 PM Thursday...

* Hot and humid through the weekend with afternoon storm chances.

* Temperatures trend toward normal early next week with increasing
  chances of storms Tuesday and Wednesday.

Weak upper level anti-cyclonic flow will persist over head on Sunday
as the weak upper low to our southwest meanders over GA/SC. Forcing
for convection will mainly be from diurnal influences and left-over
outflow aided by moderate to strong CAPE given that the local
airmass will not change much through the weekend.  Daily highs will
be in the low to mid 90s with dewpoints in the upper 60s to mid 70s.
This results in heat indices below heat advisory criteria but still
elevated in the upper 90s and lower 100s.  Fairly climatological
POPs both days in the 25-35 ranges, with slow moving storms capable
damaging winds and locally heavy downpours with PW in the 1.5-2 inch
range.

Monday onward the mid and upper level flow becomes a little more
dominated by shortwaves crossing the northern US and the overall
pattern trends to troughing over the eastern US.  A weak cold front
is forecast to move into the OH Valley region by Tue/Wed, and while
it is uncertain if or how quickly it moves into NC, there will be
more Piedmont troughing in the afternoon and mid-level flow to move
storms over the mountains by Tue/Wed, when POPs should likely be
maximized areawide in the forecast period.  Highs will trend more
toward normal as well.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...

24 hour TAF period: Highest coverage of storms and associated sub-
VFR restrictions are expected across the western terminals (KINT and
KGSO) this afternoon and evening before dissipating from loss of
heating. Cannot rule out patchy ground fog at fog-prone locations
like KRWI. Otherwise, expect predominately VFR conditions through
the TAF period ending at 18z Friday.

Outlook: The best chance of storms on Friday will once again be
focused across the western terminals. Beyond that, a daily pattern
of diurnally driven convection and patchy early morning fog is
expected through early next week.

&&

.CLIMATE...
Record Daily High Minimum Temperatures...

             Raleigh        Greensboro      Fayetteville

June 26      77 (2024)      74 (2010)       76 (1997)
June 27      76 (1952)      76 (1969)       77 (1998)
June 28      76 (1952)      76 (1969)       78 (1914)
June 29      78 (1914)      74 (2024)       76 (1969)
June 30      80 (1936)      77 (2024)       79 (1936)

Record Daily Maximum Temperatures...

             Raleigh        Greensboro      Fayetteville

June 26      103 (2024)      102 (1914)     101 (1951)
June 27      104 (1954)      102 (1954)     102 (1998)
June 28      100 (1959)       99 (1959)     105 (1954)
June 29      105 (2012)      102 (2012)     106 (2012)
June 30      105 (2012)      101 (1959)     102 (2012)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM this morning to 7 PM EDT this evening for
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...CBL/KC
SHORT TERM...Hartfield
LONG TERM...BLS
AVIATION...CBL
CLIMATE...RAH
Hazardous weather outlook, Jun 26, 3:10 AM EST, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
410 AM EDT Thu Jun 26 2025

NCZ007>010-021>026-038>042-073>077-083>086-088-270815-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Johnston-Stanly-
Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland-
410 AM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, there is a Marginal Risk (level 1 of 5) for strong to
severe storms and a Marginal Risk (level 1 of 4) for excessive
rainfall this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk (level 1 of 5) for strong to severe storms
on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ011-027-028-043-078-089-270815-
Halifax-Nash-Edgecombe-Wilson-Wayne-Sampson-
410 AM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, there is a Marginal Risk (level 1 of 5) for strong to
severe storms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk (level 1 of 5) for strong to severe storms
on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 12:56 PM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
156 PM EDT Thu Jun 26 2025

NCZ021-261900-
Forsyth NC-
156 PM EDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FORSYTH COUNTY
THROUGH 300 PM EDT...

At 156 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over King, or 7 miles southeast of Pilot Mountain,
moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rural Hall and Donnaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.

&&

LAT...LON 3626 8023 3613 8043 3614 8044 3619 8044
      3621 8045 3622 8043 3623 8043 3624 8045
      3626 8045
TIME...MOT...LOC 1756Z 040DEG 9KT 3629 8040

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

1
Special weather statement, Jun 26, 1:22 PM EST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
222 PM EDT Thu Jun 26 2025

NCZ021-038-261930-
Forsyth NC-Davidson NC-
222 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FORSYTH AND
NORTHWESTERN DAVIDSON COUNTIES THROUGH 330 PM EDT...

At 222 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winston-Salem, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville,
Arcadia, Pfafftown, and Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3611 8050 3612 8046 3614 8044 3615 8044
      3619 8035 3606 8016 3582 8035 3589 8041
      3589 8037 3596 8038 3599 8042 3601 8042
      3603 8045 3606 8046 3604 8049 3605 8051
      3609 8052
TIME...MOT...LOC 1822Z 040DEG 8KT 3606 8030

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

1
Special weather statement, Jun 26, 2:00 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
300 PM EDT Thu Jun 26 2025

NCZ021-038-262000-
Forsyth NC-Davidson NC-
300 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT FORSYTH AND NORTHERN DAVIDSON
COUNTIES THROUGH 400 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enon, or 5 miles northwest of Clemmons, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winston-Salem, High Point, Lexington, Clemmons, Bermuda Run,
Huntsville, Lewisville, Pfafftown, Arcadia, and Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3611 8050 3614 8044 3621 8045 3622 8043
      3626 8045 3626 8036 3604 8004 3597 8004
      3578 8032 3585 8042 3585 8040 3586 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1859Z 306DEG 8KT 3611 8039

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Badgett
Special weather statement, Jun 26, 3:21 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
421 PM EDT Thu Jun 26 2025

NCZ021-022-038-262115-
Guilford NC-Forsyth NC-Davidson NC-
421 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN FORSYTH...NORTHEASTERN
DAVIDSON AND WESTERN GUILFORD COUNTIES THROUGH 515 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kernersville, or 10 miles east of Winston-Salem, moving west at 5
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Summerfield,
Stokesdale, Walkertown, Jamestown, Rural Hall, and Oak Hollow Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3625 7988 3593 7993 3595 8028 3626 8030
TIME...MOT...LOC 2019Z 087DEG 6KT 3609 8008

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Badgett
Special weather statement, Jun 26, 4:36 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
536 PM EDT Thu Jun 26 2025

NCZ022-262230-
Guilford NC-
536 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT GUILFORD COUNTY THROUGH 630 PM
EDT...

At 535 PM EDT, Doppler radar was tracking a strong thunderstorm
on the north side of Greensboro, moving northwest at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, High Point, McLeansville, Summerfield, Gibsonville,
Stokesdale, Haw River State Park, Lake Guilford Mackintosh Marina,
Monticello, and Lake Jeanette Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3624 7953 3601 7954 3602 8004 3626 8003
TIME...MOT...LOC 2135Z 148DEG 5KT 3617 7983

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Badgett

The radar

The Roanoke radar (KFCX), 107 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guilford

When
June 26, 4:45 PM EST
Where
Guilford County, 1.52 mi WNW of Broadview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.135, -79.807

A tree was down at the 4400 block of Baylor Street.

Thunderstorm Wind, Guilford

When
June 26, 4:45 PM EST
Where
Guilford County, 1.17 mi WNW of Broadview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.135, -79.800

A tree was down at the 4200 block of Bell Orchard Drive.

Thunderstorm Wind, Guilford

When
June 26, 4:45 PM EST
Where
Guilford County, 1.18 mi WSW of Greensboro Arhrbr Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.164, -79.820

A tree was down on Air Harbor Road, between Quail Ridge Drive and Bass Chapel Road.

Thunderstorm Wind, Lee

When
June 26, 6:40 PM EST
Where
Lee County, 1.5 mi SSE of Jonesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
35.450, -79.160

Duke Energy reported power outages caused by fallen trees or limbs damaging power equipment.

Thunderstorm Wind, Lee

When
June 26, 6:45 PM EST
Where
Lee County, 3.11 mi NE of Rosser
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.586, -79.066

A tree was down at the 4000 block of Lower River Road.

Thunderstorm Wind, Chatham

When
June 26, 7:03 PM EST
Where
Chatham County, 1.22 mi NE of Merry Oaks
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.642, -79.005

A tree was down near train tracks in the town of Merry Oaks.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2025Every state in 2025This day in weather historyWarnings in North Carolina, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266771, 1266773, 1266774, 1266776, 1266778, 1266779.